Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rfeolino

So. My derm put me on MORE stuff.

I've been using my Differin and I just started my 7th week of today. Yeah, still initial breakout period but it's ok. I'm strong (: But anyways, I went to the derm today to ask him some questions. After the appt. he put me on more things. -_____- crap.

1. Duac for the morning

2. Doxycycline 2 times a day

3. Prednisone 1 time a day

I dunno what those do. Please help. Will I start breaking out AGAIN if I start on these new medicenes. I was happy that I'm almost done with my 8 weeks but then he put me on more meds so I just want to know if it's going to break me out even more or will actually help. He says it'll reduce the inflammation alot. What's your opinions?

Share this post


Link to post
Share on other sites

Doxycycline is an antibiotic & will help inflammation too. It may take a few months to kick in & could cause an IB. When I started an antibiotic, I got an IB on my body first (where I rarely break out).

Duac is clindamycin + benzoyl peroxide, which is a great combo for inflamed acne also. They both kill bacteria. It should start helping pretty quickly. Clindamycin is great for healing breakouts faster.

What I don't understand is the Prednisone? What exactly is this? It seems like you are using a LOT of medications.... 2 topicals (for a total of 3 active ingredients) and 2 oral meds seems like it could be overkill.... sometimes less is more....

I would also be careful about your skin drying out...the topicals you are using can be very drying. You may want to use a moisturizer at least once a day.

Share this post


Link to post
Share on other sites

I just heard Prednisone is a oral steroid to reduce inflammation. i'm just using it for 30 days. lol.

Yeah, I'm using alot. I don't know why my derm put me on this. But right now, I'm doing well! My pimples are drying out so fast and I just flake them off.

Share this post


Link to post
Share on other sites
Doxycycline is an antibiotic & will help inflammation too. It may take a few months to kick in & could cause an IB. When I started an antibiotic, I got an IB on my body first (where I rarely break out).

Duac is clindamycin + benzoyl peroxide, which is a great combo for inflamed acne also. They both kill bacteria. It should start helping pretty quickly. Clindamycin is great for healing breakouts faster.

What I don't understand is the Prednisone? What exactly is this? It seems like you are using a LOT of medications.... 2 topicals (for a total of 3 active ingredients) and 2 oral meds seems like it could be overkill.... sometimes less is more....

I would also be careful about your skin drying out...the topicals you are using can be very drying. You may want to use a moisturizer at least once a day.

what is "IB" ??

Share this post


Link to post
Share on other sites
Doxycycline is an antibiotic & will help inflammation too. It may take a few months to kick in & could cause an IB. When I started an antibiotic, I got an IB on my body first (where I rarely break out).

Duac is clindamycin + benzoyl peroxide, which is a great combo for inflamed acne also. They both kill bacteria. It should start helping pretty quickly. Clindamycin is great for healing breakouts faster.

What I don't understand is the Prednisone? What exactly is this? It seems like you are using a LOT of medications.... 2 topicals (for a total of 3 active ingredients) and 2 oral meds seems like it could be overkill.... sometimes less is more....

I would also be careful about your skin drying out...the topicals you are using can be very drying. You may want to use a moisturizer at least once a day.

what is "IB" ??

"IB" is an initial breakout - a new breakout at the beginning of a treatment.

Share this post


Link to post
Share on other sites

Yeah. Lucily, I haven't got any IB from Doxy. But yeah, I'm clearing up FAST. It's just some dark pigmentation is shown on my skin.

Share this post


Link to post
Share on other sites
^ Glad to hear it is working, the red marks will fade in time :)

(:

Well, I stopped using Duac in the morning all over my face. It just made my face red and hurt. So I spot treat in the morning and still Differin in the night. 10th week (: Face is alright. like 5 pimples on my face. But the thing thats REALLY killing me is the red/dark marks on my face. Sucks. Do you know how long it will take for it to fade? Differin will help the fading right? And is there something to speed up the process?

Share this post


Link to post
Share on other sites
^ Glad to hear it is working, the red marks will fade in time :)

(:

Well, I stopped using Duac in the morning all over my face. It just made my face red and hurt. So I spot treat in the morning and still Differin in the night. 10th week (: Face is alright. like 5 pimples on my face. But the thing thats REALLY killing me is the red/dark marks on my face. Sucks. Do you know how long it will take for it to fade? Differin will help the fading right? And is there something to speed up the process?

Differin should help for sure. What moisturizer do you use? One with an AHA will help also. I use one with lactic acid (lac-hydrin five), but one with glycolic will be stronger and probably more effective. So look into a moisturizer with an AHA. Many great options can be found at a drugstore.

Those are your best bests for redmarks, IMO. Patience & time is important for an even complexion post-acne, as is preventing new acne, so you're on the right track ;)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×